Results 1 to 5 of 5
Percocet tapering
  1. #1
    Anonymous Guest

    Default Percocet tapering

    I know I must sound like a wimp but what in the hell is going on? I'm voluntarily tapering off my Percocet and I'm down to 5-5 mg from 8 a day. It's 3 am and I'm wide awake with the creepiest leg thing and pain in every inch of my body. I'm yawning constantly but it's not a sleepy yawn. (Although it should be). i had to take a pill or I would go out of my mind. Now I'm thinking I threw off my tapering schedule. From what I've read this is only going to get worse. I have monthly refills for spine and neck issues. I also have incurable lung cancer. (In remission at the moment due to surgery). But my point in all this is I'm sick of being on these nasty pills. They seem to run my life and I want to be back to normal in my thinking and feeling. At first they were great in pain control but now I'm taking them if I'm in pain or not just to feel normal. I had no idea when I started these that this would happen. I want to accomplish this before the end of the month and another refill. I'm dropping a pill every 3 days. This is the first time I've had issues. Can I expect horrible things to get worse as I taper more? Or will I eventually adjust to the lower doses?

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    Yes you will eventually adjust to lower doses. The symptoms you describe, (yawning, but not being able to sleep, the creepy leg thing) are simply classic withdrawal. It's very normal. It is nothing to be alarmed about and it is temporary. Try to get through them without taking another pill, and in a day or two they will improve.

    Each time you drop a pill you may go through this. But if it is too uncomfortable, try dropping only 1/2 a pill at a time or even 1/4 pill. As you get lower and lower then yes it may get more difficult but again, the symptoms are temporary.

    You have the option of just quitting "cold turkey" and getting it over with all at once. That way the worst of it will be over with in about five days. But the withdrawals will be more intense. If you continue to taper, you can expect these annoying symptoms every time you reduce the dose.

    To have anxiety about being on the pills the whole way down while you taper is pretty normal in my experience. To be impatient to be off them is also something I felt. For me I used a combination of taper and cold turkey. I tapered to a certain point and then just said, well I'm tired of messing around, I just want off now, and went cold turkey for a few days. But the lower you taper first, the less intense the cold turkey will be.

    You will get through this and you will feel so much better when you are off them. You can expect some lingering lethargy for up to a few weeks or a couple months, but that improves with time. Try not to go back to the pills and you will get a payoff in feeling mentally much more clear and happy. You have great things to look forward to. Best of luck!

  3. #3
    Anonymous Guest

    Default

    Thank you for saying all that. 'Misery loves company'. Today I have a slight fever between doses. And PAIN! But I fixed it yesterday to where I could sleep better. I'd rather sleep and deal with a few more withdrawals during the day. I'm determined to do this. Btw.... It took me a long time to find this thread again. I'm not notified on replies and can't seem to find where I posted this. It says in my settings I have not posted anything anywhere. Hmm. Any help there? I need to be in touch as I have no other support. You are it! Thank you.

  4. #4
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    I can't help with the mechanics of this forum, I am just a poster like you, I've got nothing to do with running this site. You just have to remember which subforum you posted in,

    I agree with you about sleep, when I tapered, I would take my dose near bedtime and then endure withdrawals during the day. Yeah misery loves company, ha ha. It's just an awful process, full of anxiety, PAIN (like you say) and wondering how you will get through the next hour much less day, week. Yup, there are a lot of us who have been through it. Knowing that and reading this forum was a great help for me. You can do it. too.

  5. #5
    Poppy Girl 37 is offline Member
    Join Date
    Jul 2015
    Posts
    103

    Default

    Kapable, I am tapering off opiates right now too. I am also at the beginning of my taper and pretty bummed out about how severe some symptoms are with such a small reduction. I just keep telling myself that soon it will all be worth it when I'm free of this beast! I can do this. You can too!

Similar Threads

  1. Tapering off Percocet! Really need some support on this one.
    By AmberNeedsHelp in forum Prescription Drug Addiction
    Replies: 157
    Last Post: 12-16-2017, 10:21 PM
  2. tapering off percocet
    By sodabug in forum Prescription Drug Addiction
    Replies: 22
    Last Post: 08-29-2017, 10:45 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22